Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anxiety while sleeping???

Posted by on Oct. 15, 2014 at 10:31 AM
  • 22 Replies

So, I saw a cardiologist a couple of weeks ago because of the fast heart rate I am experiencing when trying to fall asleep at night.  Sometimes it even wakes me up.  They did an echocardiogram and now I am using an "even monitor."  I push a button when I feel a symptom and it records it.   It seems as though the cardiologist and even my counselor think this is stress/anxiety/panic attacks or whatever.  I do NOT get it.  When I'm going to sleep I am relaxed, thinking about sleeping, I try very hard not to think about things.  Even if I think about things I can still go to sleep.  I am thankful for this, I've always been able to fall asleep easily and stay asleep.  However, this heart rate thing is keeping me awake.  I don't get how this can be anxiety when I'm not thinking about things and I don't dream about things.  It is the only time when I'm not thinking about everything.   My counselor also feels though that the wellbutrin I am on may be causing the anxiety.  If this monitor thing shows no abnormal heart rhythm I will start Celexa and go off of wellbutrin.  Maybe just getting off of the wellbutrin will help.  I guess I don't care, as long as there isn't something wrong with my heart.  I am just confused that my heart rate would go up when I'm very relaxed, trying to go to sleep, or even after I'm sleeping when I'm not dreaming or anything.  ????????????????????  Any ideas????    The cardio doc said he wouldn't put me on a beta-blocker (metoprolol) if there wasn't anything wrong because it can cause fatigue and depression.  Oh, O.K., so not getting enough sleep won't make me tired and depressed?  Sheesh...My husband takes metoprolol for his blood pressure and has no issues whatsoever with it. 

by on Oct. 15, 2014 at 10:31 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lyrick24
by Group Admin on Oct. 15, 2014 at 11:08 AM
I have a rapid pulse also and they tried to tell me it was from anxiety. They did a cardiac workup on me and found nothing. But I don't think it was anxiety. It happens all the time. They put me on metropolitan and it is helping a little bit. We are in the process of adjusting my dose.
lucy164
by Peggy on Oct. 15, 2014 at 11:21 AM

I'm sorry that you are having this problem.  I have heard that Wellbutrin can cause anxiety.  Do you take it at night?  I'll bet that once you are on Celexa instead that you will have a nice sleep.  Let us know how this works out for you, okay?

bambismom
by Gold Member on Oct. 15, 2014 at 11:34 AM

 I am hoping it is nothing.   If it is anxiety, I think it might be from the wellbutrin.  It's just not working for me with the latest crap that's been going on. 

Quoting lyrick24: I have a rapid pulse also and they tried to tell me it was from anxiety. They did a cardiac workup on me and found nothing. But I don't think it was anxiety. It happens all the time. They put me on metropolitan and it is helping a little bit. We are in the process of adjusting my dose.

 

bambismom
by Gold Member on Oct. 15, 2014 at 11:41 AM

 Thanks, Lucy.  No I take it in the morning.  Originally I was on Effexor for fatigue after having a bad case of mono.  I wanted the wellbutrin for ADD, it didn't help.  Went off of the effexor because of high blood pressure.  Just stayed on the wellbutrin, just because I guess.  Tried Cymbalta for pain in between there but that did nothing except make me gain 14 pds!   So, went back on wellbutrin.  I saw somebody say they take Celexa at night, the directions don't say that, but I'll ask my doctor/pharmicist about that.  My hope is that I can take Celexa, go off of wellbutrin, and not have to take metoprolol at all.  The fewer meds the better.  Pain dr. prescribed neurotin for me, don't know if this will help.  If it does then I would like to go off of the arthrotec (anti-inflammatory) that I currently take for that.  If I can do that, then it would be three meds I would take, because I now have to take cholesterol medication.  I don't get that either because I don't eat much red meat or fried foods. 

Quoting lucy164:

I'm sorry that you are having this problem.  I have heard that Wellbutrin can cause anxiety.  Do you take it at night?  I'll bet that once you are on Celexa instead that you will have a nice sleep.  Let us know how this works out for you, okay?

 

Memere60
by Silver Member on Oct. 15, 2014 at 11:43 AM

Maybe you need a sleep study. If you have sleep apnea, it could affect your heart rate and breathing. My husband definitely has it, and he not only has problems at night, but he has problems during the day. Completely exhausted all day. He has to take a nap at lunch time (he comes home for lunch) just so he can make it through the day. What might look like an anxiety attack, could be your breathing stopping (at night) and your body reacting to that. I don't know..... I hope this test you are doing now will give you some answers.

i still don't get why the doc won't let you at least TRY the Metoprolol. Is this the same doc that your husband goes to?

bambismom
by Gold Member on Oct. 15, 2014 at 11:44 AM
Quoting Memere60:

Maybe you need a sleep study. If you have sleep apnea, it could affect your heart rate and breathing. My husband definitely has it, and he not only has problems at night, but he has problems during the day. Completely exhausted all day. He has to take a nap at lunch time (he comes home for lunch) just so he can make it through the day. What might look like an anxiety attack, could be your breathing stopping (at night) and your body reacting to that. I don't know..... I hope this test you are doing now will give you some answers.

i still don't get why the doc won't let you at least TRY the Metoprolol. Is this the same doc that your husband goes to?

I really actually sleep pretty good, despite this thing.  I am not tired during the day.  I'm thinking if he (the cardio dr. ) truly thought there was something wrong, that he would be more worried about my heart than any side effects from the med.  My dr., who is the same as my dh goes to, said she would give me metroprolol if I wanted.  I want to be sure there isn't anything wrong first before I try Celexa.  If going off the wellbutrin and going on the celexa helps the heart rate thing, then I won't have to take the metoprolol, but if it doesn't go away I'm going to ask her for it.  I just don't understand this guy.  If this keeps happening, even if there isn't anything physiologically wrong with my heart, isn't it bad for your heart to beat fast like that every night?  

matreshka
by on Oct. 15, 2014 at 2:24 PM

Im no doc but ive been on all the meds. wellbutrin can definitely casuse anxiety.  its interesting they wont give you a beta blocker. they are very safe (and for me to say a med is safe is a big deal) and are given by psych docs all the time for sleep, nightmares, ptsd, anxiety and such, even to people with depression.  i take inderol, i was on catapres before.

bambismom
by Gold Member on Oct. 15, 2014 at 3:04 PM

 I've been on wellbutrin a long time so I won't really know if it is causing me anxiety until I get off of it.  (I wish I could get rid of the real source of my anxiety, which would be my ex DIL, but we have to deal with her because of my granddaughter.)  My counselor also said that metoprolol is used for anxiety.  This cardio dr. was pretty clueless when it came to anti-depressants, he just decided that the heart thing was anxiety I think.  If I think I still need it I can probably get my regular dr. to prescribe it because she is the one who was going to put me on it to begin with.  This whole rapid heart beat thing started when I became ill with vestibular neuritis so it just seems weird to me that it would be anxiety. 

Quoting matreshka:

Im no doc but ive been on all the meds. wellbutrin can definitely casuse anxiety.  its interesting they wont give you a beta blocker. they are very safe (and for me to say a med is safe is a big deal) and are given by psych docs all the time for sleep, nightmares, ptsd, anxiety and such, even to people with depression.  i take inderol, i was on catapres before.

 

leahbeah143
by Leah on Oct. 15, 2014 at 3:17 PM
1 mom liked this

I hope you can find out what's going on!

Anonymous
by Anonymous 1 on Oct. 15, 2014 at 3:41 PM

Are you absolutely sure your heart is beating fast or do you just feel as if your heart is beating fast?  Are you able to take your pulse and if so, is there a difference between your resting pulse and when this happens?

The only reason I ask is because my mother actually does have Afib (racing, irratic heart beat) and she cant even tell when it's happening.  And my xhusband has that racing heartbeat feeling, and his heart is fine.  He has anxiety. 

I hope you don't think I'm trying to interrogate you.  I'm just trying to be helpful.  Wishing you the best and hoping that you are able to get off as many meds as you can while still feeling fine.  :)

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)